Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Anyone know about side effects of meds? Having a problem. Not listed on the leaflets! IS ANYONE A GP/PHARMACIST??

(29 Posts)
hecate Wed 17-Sep-08 10:45:16

I seem to be going bloody BLIND!! shock Not a migrane - I get those and this is different. It's like there's a film over my eyes, I can't focus properly. Can't see anything. I read the leaflets but there's no mention of this for any of them! Just wondered if any of you had experienced this with any of the following -
(I'm just going to list all the stuff - my list of suspects as it were!)

ventolin inhalor
seretide inhalor
dovobet ointment
Xenical
co-codamol
diazepam
furosemide
co-amoxiclav
gentisone ear drops
prednisolone - although I haven't had a course of those for a while, so probably not relevent, but all the others are current.

Anyone know anything? I know a couple of you are medical folk!! grin

CountessDracula Wed 17-Sep-08 10:46:10

I have a BNF upstairs I will go and look up contra-indications with these symptoms

hang on

hecate Wed 17-Sep-08 10:46:15

When I say I can't see ANYTHING, obviously I'm exagerating! grin But it's blurry and like I'm looking through water, or vasaline or something!

hecate Wed 17-Sep-08 10:46:35

ooh, thank you very much CD

CountessDracula Wed 17-Sep-08 10:47:33

which of these is most recent i can start there

RubySlippers Wed 17-Sep-08 10:47:36

i get blurry vision with co-cocodamol

RubySlippers Wed 17-Sep-08 10:48:07

am not a GP but madly allergic to it!

CountessDracula Wed 17-Sep-08 10:48:10

I am not medical btw

saltire Wed 17-Sep-08 10:48:46

That's not good

hecate Wed 17-Sep-08 10:50:02

everything except the prednisolone is current. The diazepam is infrequent (only as required) and haven't taken one for over a week.

All the others are daily.

strawberry Wed 17-Sep-08 10:52:01

I also think co-codamol. You can get rebound headaches with most painkillers. Also diazepam plus co-codamol likely to make you very tired. Diazepam interacts with lots of other drugs. Ask your pharmacist to check for you.

saltire Wed 17-Sep-08 10:52:07

Diazepam can cause visual disturbances.

strawberry Wed 17-Sep-08 10:52:58

I am a pharmacologist btw

BlingLovin Wed 17-Sep-08 10:54:18

And are you eating? I've have gone completely loopy on co codamol and when I rang the doctor he told me to go consume some calories, then nap. Sure enough... It drugs you too heavily otherwise.

saltire Wed 17-Sep-08 10:54:47

Prednisolone can cause eye problems as well, when i take it I get very sor eeys and pain in them

however everyone is different and you should amybe see your GP

CountessDracula Wed 17-Sep-08 10:56:46

Can;t find anything specific in the interactions section or any side effect in any of these about loss of vision

sorry

Do you have IBD?

cmotdibbler Wed 17-Sep-08 10:57:47

I've had the blurry, sort of like having too much water/a drop of milk in your eyes as part of a painless migraine. It is weird and swishy, but does go. My mum also gets them like this sometimes.

We both get full migraines with aura as well, but this is what the opticians/opthamologists have told us it is.

hecate Wed 17-Sep-08 10:59:52

I didn't think it could be the diazepam because I take it so infrequently, and not for a week now. Prednisolone - last course of that was several months ago but they always tell you to say if you've been on it so I assumed it must stay in your system for ages.

No I''m not eating, I'm on a very restricted diet atm - slimfast, veg, salad, odd bit of fruit (under medical supervision btw!)

I should go ask gp I suppose, I was just hoping you'd say oh yes, it's X and then I could stop taking it! grin - I hate going to gp, I always feel like a stupid child blush

strawberry Wed 17-Sep-08 10:59:54

After checking, there are several drugs on your list that may interact. I think you should get it double-checked.

hecate Wed 17-Sep-08 11:01:07

IBD? <quick google> like ibs? No. why do you ask?

geminigirl Wed 17-Sep-08 11:01:22

If the co-codamol is 30/500 strength then maybe its making your sight a bit blurry, codeine in high doses can be a bit sedative.

strawberry Wed 17-Sep-08 11:01:58

Try pharmacist if you don't want to see GP?

hecate Wed 17-Sep-08 11:02:31

<sigh> yes, I know. [big coward emoticon] I'll phone. I'd much rather deal with you lot than my gp! grin

hecate Wed 17-Sep-08 11:04:16

Yes, I will do that actually Strawberry. He'll probably know more about it than the gp!

co-codamol is 8mg/500mg (whatever that means!) so I assume it is a very low dose?

BlingLovin Wed 17-Sep-08 11:07:00

eat! Stick to what's on the diet, obviously, but make sure you take the painkillers when you have something in your stomach. In my case - he told me to go drink some coke as I couldn't eat proper food!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now